Winter Storm, Northern Campbell
- When
- March 23, 10:00 PM MST to March 24, 3:00 PM MST
- Where
- Northern Campbell forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.248, -105.548 (the zone’s center; the record gives no point)
A storm system moved across the Central Rockies and Northern Plains, bringing heavy snows to parts of northeast Wyoming. A mix of rain and snow changed to all snow during the evening.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A storm system moved across the Central Rockies and Northern Plains, bringing heavy snows to parts of northeast Wyoming. A mix of rain and snow changed to all snow during the evening. Snow then continued during the overnight and morning hours. Though some of the snow melted as it reached the ground, snowfall totals of 3 to 7 inches were reported across Campbell County, the Wyoming Black Hills, and the Bearlodge Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Mar 23, 8:05 PM MST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
805 PM MST WED MAR 23 2005
.DISCUSSION...HAVE UPDATED ZONES TO REMOVE MENTION OF RAIN IN NE
WY WITH SNOW FALLING THROUGHOUT THE REGION. RAIN AND SNOW CURRENTLY
IN BLK HLS WILL TURN TO ALL SNOW NEXT COUPLE OF HOURS. OTHERWISE
THE CURRENT FCST IS IN GOOD SHAPE AND WL NOT MAKE ANY OTHER CHANGES.
&&
.AVIATION...IFR/LIFR CONDS ACRS ERN WY WL SPREAD ACRS WRN NEB/WRN SD
BY 10Z AS SNOW AND LOW CIGS MV IN. THESE CONDS WILL CONT THROUGH THE
DAY ON THURSDAY. CONDS WL DETERIOR TO IFR ACRS WRN ND AFT 06Z AND
CONT THROUGH THURSDAY.
&&
.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING LATE TONIGHT THROUGH THURSDAY EVENING FOR
NORTHWEST AND WEST CENTRAL SOUTH DAKOTA...
...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH THURSDAY EVENING
FOR FAR SOUTHWEST SOUTH DAKOTA...
...WINTER STORM WATCH THURSDAY AND THURSDAY NIGHT FOR CENTRAL
SOUTH DAKOTA...
WY...WINTER STORM WARNING TONIGHT AND THURSDAY FOR NORTHEAST WYOMING
PLAINS.
...WINTER STORM WARNING LATE TONIGHT THROUGH THURSDAY EVENING FOR
WYOMING BLACK HILLS AND NORTHEAST CROOK COUNTY...
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 525 AM MST WED MAR 23 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-241400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 525 AM MST (625 AM CST) WED MAR 23 2005 ...WINTER STORM WATCH LATE WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON FOR NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA... ...WINTER STORM WATCH THURSDAY AND THURSDAY NIGHT CENTRAL SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL TAKE AIM ON THE REGION TODAY AND TONIGHT. IT WILL BRING RAIN SHOWERS THIS AFTERNOON OVER NORTHEASTERN WYOMING AND SOUTHWESTERN SOUTH DAKOTA. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON...BUT NONE ARE EXPECTED TO BE SEVERE. MIXED RAIN AND SNOW WILL EXPAND THIS EVENING...CHANGING TO ALL SNOW LATE TONIGHT. HEAVY SNOW MAY FALL...ESPECIALLY FROM THE NORTHERN BLACK HILLS THROUGH SOUTH CENTRAL SOUTH DAKOTA. ACCUMULATIONS GREATER THAN 6 INCHES ARE POSSIBLE. THE EXACT TRACK OF THIS STORM IS UNCERTAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STRONG STORM SYSTEM WILL MOVE INTO THE MIDWEST THURSDAY NIGHT. DURING THE DAY THURSDAY...THE POSSIBILITY OF HEAVY SNOW EXISTS OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. THE POSSIBILITY OF HEAVY SNOW WILL EXTEND INTO THE EVENING HOURS OVER SOUTH CENTRAL SOUTH DAKOTA. GUSTY NORTH WINDS WILL ALSO DEVELOP. A DRYING AND WARMING TREND IS EXPECTED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439886, 5439888, 5439887.